On locally irregular decompositions of subcubic graphs - Archive ouverte HAL Access content directly
Journal Articles Opuscula Mathematica Year : 2018

On locally irregular decompositions of subcubic graphs


A graph G is locally irregular if every two adjacent vertices of G have different degrees. A locally irregular decomposition of G is a partition E1,...,Ek of E(G) such that each G[Ei] is locally irregular. Not all graphs admit locally irregular decompositions, but for those who are decomposable, in that sense, it was conjectured by Baudon, Bensmail, Przybyło and Woźniak that they decompose into at most 3 locally irregular graphs. Towards that conjecture, it was recently proved by Bensmail, Merker and Thomassen that every decomposable graph decomposes into at most 328 locally irregular graphs. We here focus on locally irregular decompositions of subcubic graphs, which form an important family of graphs in this context, as all non-decomposable graphs are subcubic. As a main result, we prove that decomposable subcubic graphs decompose into at most 5 locally irregular graphs, and only at most 4 when the maximum average degree is less than 12/5. We then consider weaker decompositions, where subgraphs can also include regular connected components, and prove the relaxations of the conjecture above for subcubic graphs.
Fichier principal
Vignette du fichier
irrsubcub2703.pdf (330.38 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01398228 , version 1 (16-11-2016)
hal-01398228 , version 2 (27-03-2018)


  • HAL Id : hal-01398228 , version 2


Olivier Baudon, Julien Bensmail, Hervé Hocquard, Mohammed Senhaji, Eric Sopena. On locally irregular decompositions of subcubic graphs. Opuscula Mathematica, 2018, 38 (6), pp.795-817. ⟨hal-01398228v2⟩
542 View
196 Download


Gmail Facebook X LinkedIn More